The Roy Castle Lung Cancer Foundation

Heart damage by blood clot following chemotherapy


This is my first post

My husband had a lobectomy in March followed by 4 cycles of chemotherapy.He was very healthy before the operation and chemotherapy..but now it appears the pulmonary embolism may have damaged his heart..he’s to have an echocardiogram at the end of the month before he can have a new hip which had to be delayed because of the cancer

He’s in a lot of pain ..nothing helps..he’s so tired and immobile

It’s ironic..the op was successful but the chemotherapy seems to have given him heart problems

Has anyone got any information or advice..I’ve looked on all the relevant web pages and heart damage is definitely a side effect of’s so disheartening

1 Reply

Hi kennetti,

I am very sorry to hear about your husbands condition.People with cancer may be more at risk of developing blood clots.The medical staff will no doubt be monitoring him very closely. Chronic unrelieved pain can be very distressing.It might be worth asking your doctor to review your husbands pain medication as it is uncontrolled.Please don't hesitate to call the nurse led helpline if you would like to talk to someone.Freephone 0800 358 7200.

Kind regards,

All the team at the Roy Castle Helpline


You may also like...